Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 7:36 PM EST for 4 counties in Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 7:36 PM EST (00:36 UTC)
- Expired
- Feb 19, 2026, 8:15 PM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 53 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 7:44 PM EST | HAIL 0.5 | 2 W Greenfield, IN | Report from mPING: Half-inch (0.50 in.). |
| Feb 19, 7:45 PM EST | HAIL 1 | Greenfield, IN | Time estimated from radar. |
| Feb 19, 8:17 PM EST | TSTM WND DMG | Spiceland, IN | Large tree downed. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 1:20 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
616 WUUS53 KIND 200036 SVRIND INC059-065-139-145-200115- /O.NEW.KIND.SV.W.0013.260220T0036Z-260220T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Indianapolis IN 736 PM EST Thu Feb 19 2026 The National Weather Service in Indianapolis has issued a * Severe Thunderstorm Warning for... Southern Hancock County in central Indiana... Northeastern Shelby County in central Indiana... Northern Rush County in central Indiana... Southwestern Henry County in east central Indiana... * Until 815 PM EST. * At 735 PM EST, a severe thunderstorm was located near Greenfield, or 13 miles north of Shelbyville, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Greenfield, New Castle, Knightstown, New Palestine, Morristown, Carthage, Spiceland, Lewisville, Spring Lake, Dunreith, Greensboro, and Mays. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. A Tornado Watch remains in effect until 900 PM EST for central and east central Indiana. && LAT...LON 3965 8589 3982 8594 3992 8530 3965 8530 TIME...MOT...LOC 0035Z 266DEG 27KT 3973 8583 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BRB
3 follow-up statements
875 WWUS53 KIND 200043 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 743 PM EST Thu Feb 19 2026 INC059-065-139-145-200115- /O.CON.KIND.SV.W.0013.000000T0000Z-260220T0115Z/ Hancock IN-Shelby IN-Rush IN-Henry IN- 743 PM EST Thu Feb 19 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST FOR SOUTHEASTERN HANCOCK...NORTHEASTERN SHELBY...NORTHERN RUSH AND SOUTHWESTERN HENRY COUNTIES... At 743 PM EST, a severe thunderstorm was located near Greenfield, or 13 miles north of Shelbyville, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Greenfield, New Castle, Knightstown, Morristown, Carthage, Spiceland, Lewisville, Dunreith, Greensboro, and Mays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 900 PM EST for central and east central Indiana. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3966 8577 3980 8584 3992 8530 3968 8530 TIME...MOT...LOC 0043Z 255DEG 32KT 3973 8573 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BRB
975 WWUS53 KIND 200052 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 752 PM EST Thu Feb 19 2026 INC145-200101- /O.CAN.KIND.SV.W.0013.000000T0000Z-260220T0115Z/ Shelby IN- 752 PM EST Thu Feb 19 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 900 PM EST for central and east central Indiana. LAT...LON 3970 8569 3982 8576 3992 8530 3972 8530 TIME...MOT...LOC 0051Z 257DEG 30KT 3975 8564 $$ INC059-065-139-200115- /O.CON.KIND.SV.W.0013.000000T0000Z-260220T0115Z/ Hancock IN-Rush IN-Henry IN- 752 PM EST Thu Feb 19 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST FOR SOUTHEASTERN HANCOCK...NORTHERN RUSH AND SOUTHWESTERN HENRY COUNTIES... At 751 PM EST, a severe thunderstorm was located 7 miles east of Greenfield, or 17 miles northeast of Shelbyville, moving east at 35 mph. HAZARD...Up to 60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Greenfield, New Castle, Knightstown, Carthage, Spiceland, Lewisville, Dunreith, Greensboro, and Mays. This includes Interstate 70 between mile markers 105 and 129. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 900 PM EST for central and east central Indiana. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3970 8569 3982 8576 3992 8530 3972 8530 TIME...MOT...LOC 0051Z 257DEG 30KT 3975 8564 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BRB
666 WWUS53 KIND 200101 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 801 PM EST Thu Feb 19 2026 INC059-065-139-200115- /O.CON.KIND.SV.W.0013.000000T0000Z-260220T0115Z/ Hancock IN-Rush IN-Henry IN- 801 PM EST Thu Feb 19 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST FOR EAST CENTRAL HANCOCK...NORTHERN RUSH AND SOUTHWESTERN HENRY COUNTIES... At 801 PM EST, a severe thunderstorm was located 11 miles east of Greenfield, or 20 miles northeast of Shelbyville, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... New Castle, Knightstown, Carthage, Spiceland, Lewisville, Dunreith, Greensboro, and Mays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 900 PM EST for central and east central Indiana. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3973 8559 3985 8563 3992 8530 3975 8530 TIME...MOT...LOC 0101Z 260DEG 26KT 3978 8556 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BRB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 6:26 PM EST, 1 hour 10 minutes earlier. Its key messages:
- Scattered strong to severe storms this afternoon into the evening
- All severe hazards are possible, with the greatest tornado potential south of I-70.
- Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
- Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 6:26 PM EST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 626 PM EST Thu Feb 19 2026 .KEY MESSAGES... - Scattered strong to severe storms this afternoon into the evening - All severe hazards are possible, with the greatest tornado potential south of I-70. - Strong wind gusts up to 45 mph late tonight through early afternoon Friday. - Colder for the weekend, with scattered light snow possible Sunday && .MESOSCALE UPDATE... Issued at 626 PM EST Thu Feb 19 2026 Cluster of supercells, some exhibiting embedded meso-vortex structures will continue to move E-NE along and south of the I-70 with all severe hazards possible. Tornado watch 10 has been shifted one row of counties north to include the I-70 corridor including Marion county and Indianapolis. Surface analysis and radar trends suggest the warm front has begun to move more quickly northward through central Indiana. The net result will be increasing threat for surface based rotation and tornado threat with the lead supercell to the SW of the Indy Metro as it moves Johnson county through 0100Z. Recent IND VWP data suggests that the anticipated low level shear continues to increase with 0-1km SRH of 200-250 m2/s2. A long tracked supercell with a history of multiple tornadoes will move through Greene county into extreme SE Owen and northern Monroe counties through 0100Z with the potential for a significant tornado. && .SHORT TERM (This evening through Friday)... Issued at 309 PM EST Thu Feb 19 2026 Rest of today/through midnight... For details on the evolving severe threat across central Indiana, please see mesoscale updates. Overnight... Prefrontal trough/dryline is expected to push rapidly across central Indiana between 02Z and 05Z, ending convective precip and thunderstorm chances. As the surface low continues to intensity over the Mid MS valley (988 mb around near Chicago by 08Z), an associated cold front will accelerate across central Indiana between 08-12Z. Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple with strong cold advection and modestly steep lapse rates below 850 mb to support wind gusts around 40 kts across NW portions of central Indiana and as high as 35 kts across area along I-70. A wind advisory was contemplated for far NW portions of central Indiana, but confidence on meeting over 45 mph gusts for any length of time is not sufficiently high at the moment. However, an SPS will be issued for these sub-advisory criteria winds. Friday... Winds will continue to be the main forecast concern during the day along with much colder temperatures. Have undercut NBM guidance by a few degrees on temps considering overcast skies and continued strong cold advection in the morning. Wind gusts will remain around 40 kts across northern portions of the forecast area through the morning, before a decrease in gusts during the afternoon owing to relaxing of the surface pressure gradient as the low pressure moves into northern lower MI as well as gradual decrease in the boundary layer wind fields. && .LONG TERM (Friday night through Thursday)... Issued at 309 PM EST Thu Feb 19 2026 Friday night and Saturday... High pressure will nudge into the area and keep conditions dry and seasonable. Some guidance has rain just south of the area along an old front, but given the surface high and dry air locally, feel that odds of rain are too low to mention. Sunday and Monday... An upper level low will move southeast through the area on Sunday. This won't have a lot of moisture to work with, but it will still be enough for some scattered light snow showers, mainly northeast. Colder air moving in with the low will generate some lake enhanced snow showers Sunday night and Monday. The bulk of these should remain north of central Indiana, but a few could sneak into the north and northeast. Temperatures will be below normal with highs in the 30s and lows mainly in the 20s. Some area could see upper teens Monday night. Tuesday and beyond... Upper flow will become closer to zonal as the upper low exits the area. This will allow seasonable to even above normal temperatures to return. Highs could be around 50 by Wednesday and Thursday. A cold front will bring chances of rain around Wednesday and Thursday, with some uncertainty on the timing of highest PoPs. && .AVIATION (00Z TAF Issuance)... Issued at 614 PM EST Thu Feb 19 2026 Impacts: - Scattered thunderstorms this evening with restrictions - Gusty WSW winds up to 35 kts late tonight through the day Friday Discussion: Convection continues to increase across western Indiana early this evening and will spread to the northeast through the evening. Storms will produce restrictions likely to IFR and lower briefly. Convection will end from west to east by the end of the evening. Wind gusts will pick up in the wake of a cold frontal passage with gusts peaking at 25-30kts late tonight. MVFR stratus will return in the wake of the front and linger into the afternoon Friday before returning to VFR levels. Windy conditions will continue through the day on Friday with gusts peaking up to 35kts at times. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Crosbie SHORT TERM...Crosbie LONG TERM...50 AVIATION...Ryan
Hazardous weather outlook, Feb 19, 3:50 PM EST, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 350 PM EST Thu Feb 19 2026 INZ021-028>031-035>049-051>057-060>065-067>072-202100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 350 PM EST Thu Feb 19 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe thunderstorms are expected into the late evening. Damaging winds, large hail and isolated tornadoes are all possible. The threat exists for a strong tornado south of I-70 until late evening. Strong westerly wind gusts from 35-45 mph will develop across areas north of I-70 late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong westerly wind gusts from 35-45 mph will continue through early Friday afternoon across areas north of I-70. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected for this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Local storm report, Feb 19, 7:22 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
722 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM Hail 5 W New Palestine 39.71N 85.98W
02/19/2026 E0.75 Inch Marion IN Public
Report from mPING: Dime (0.75 in.).
&&
BHSpecial weather statement, Feb 19, 7:24 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
724 PM EST Thu Feb 19 2026
INZ030-037-039-200100-
Clinton IN-Boone IN-Hamilton IN-
724 PM EST Thu Feb 19 2026
...A strong thunderstorm will impact portions of southeastern
Clinton, northeastern Boone and western Hamilton Counties through 800
PM EST...
At 724 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Frankfort, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kirklin.
This includes Interstate 65 between mile markers 146 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4010 8650 4018 8656 4034 8632 4015 8620
TIME...MOT...LOC 0024Z 242DEG 18KT 4018 8643
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KFLocal storm report, Feb 19, 7:25 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
725 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail Linton 39.04N 87.16W
02/19/2026 E1.50 Inch Greene IN Public
Delayed report.
&&
BHLocal storm report, Feb 19, 7:26 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
726 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail 2 SE Beech Grove 39.70N 86.06W
02/19/2026 E0.25 Inch Marion IN Trained Spotter
&&
BHLocal storm report, Feb 19, 7:29 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
729 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Hail Woodville Hills 39.15N 86.39W
02/19/2026 E1.25 Inch Monroe IN Amateur Radio
&&
BHSpecial weather statement, Feb 19, 7:29 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
729 PM EST Thu Feb 19 2026
INZ048-056-200100-
Shelby IN-Hancock IN-
729 PM EST Thu Feb 19 2026
...A strong thunderstorm will impact portions of southern Hancock and
northern Shelby Counties through 800 PM EST...
At 728 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Greenfield, or 13 miles northwest of Shelbyville,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenfield, Cumberland, New Palestine, Morristown, and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for central
Indiana.
&&
LAT...LON 3962 8563 3963 8595 3979 8595 3983 8563
TIME...MOT...LOC 0028Z 266DEG 28KT 3971 8589
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:01 PM EST | Special Weather Statement | IND | Boone | 29 min |
| Feb 19, 7:01 PM EST | Tornado Warning | IND | Brown, Monroe | 29 min |
| Feb 19, 7:21 PM EST | Tornado Warning | IND | Bartholomew, Brown, Johnson, Shelby | 39 min |
| Feb 19, 7:24 PM EST | Special Weather Statement | IND | Clinton | 36 min |
| Feb 19, 7:29 PM EST | Special Weather Statement | IND | Hancock | 31 min |
| Feb 19, 7:56 PM EST | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 34 min |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Morgan, Owen, Putnam | 3 hr |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Feb 19, 8:12 PM EST | Severe Thunderstorm Warning | IND | Henry | 24 min |
| Feb 19, 8:14 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 31 min |
| Feb 19, 8:22 PM EST | Severe Thunderstorm Warning | IND | Decatur | 38 min |
| Feb 19, 8:39 PM EST | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 51 min |
| Feb 19, 10:23 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 37 min |
| Feb 20, 2:50 AM EST | River Flood Warning | IND | Johnson | 5 hr |
| Feb 20, 4:23 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clinton, Delaware and 21 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.